Skip to content
My WebMD Sign In, Sign Up
HELP PLEASE, in need of serious migraine help, PLEASE HELP
avatar
getridofthismigraine1 posted:
am a 15 year old and have had a constant migraine for the last 6 months. Its is so most painful and scariest thing of my life. So painful and scary that it has given me depression. I have seen neurologist and had an mri and there was no tumor on the mri. The neurologist gave me topamax (toprimate) to help prevent them but it doesn't work worth a you know what. Please help these are destroying my life and i cant go to school. I fell like a mindless zombie when i get them and i feel like i am dieing and i could be. COuld this of caused by smoking pot out of an aluminum can, i only did it a couple times befor i knew the harm. Could it of caused brain damage. HELP!!!!!!!!!!!
Reply
 
avatar
HeadachesSuck22 responded:
Have you tried any other medicine? I don't know to much about pot out of a can. But have you told this to your doctor?
Sandra
 
avatar
getridofthismigraine1 replied to HeadachesSuck22's response:
found out that couldnt have caused any damage. but i am a hypochondriac
 
avatar
Tygr417 responded:
I don't think your use of pot and the aluminum can have anything to do with your migraines. I did experiment with marijuana as a teen and I found that it GAVE me headaches, so I never became a pot user. I would avoid pot use at all cost.
I have suffered with depression since I was a teen. There is scientific evidence to suggest that depression and migraine often go hand in hand. I recently went off my anti-depressants and feel that my migraines have gotten more intense and more frequent since. However, I don't want to go back on them because of the weight gain and constipation associated with them. I have near daily migraines and now my neurologist is trying to determine if I am getting rebound headaches from my pain medication (oxycodone.) I sometimes feel like maybe these headaches are "mental," no one seems to believe that I really experience them almost everyday. I've had a headache that simply would not go away and lasted for up to 10 days. They truly are debilitating and I can totally relate to your pain and worry over what might be contributing to them.
In your case, I believe you will likely out grow them. My doctor confirms that many times they are menstrual cycle related. In my case, I suffered with them occasionally as a teen, before or during my peiod, but I never had them like I do now. I am now peri-menopausal and my Dr. believes that once I finally hit menopause, they are likely to diminish and possibly go away permanently.
My suggestion is to get on an anti-depressant that is also commonly used for pain, such as cymbalta or amitriptylene. Make sure you are seeing a reputable neurologist; scour the migraine sites for lists of the best and most highly recommended doctors. They are more likely to take you seriously and be much more sympathetic. Try to identify your triggers and avoid them at all cost, whenever possible. Make sure you are getting enough sleep and possibly consider taking a prescription sleeping aid if you find you aren't sleeping well. Have your doctor start trying different medications as preventatives in addition to just treating your pain.
Most of all, try to relax and keep your worry and stress at a minimum to the best of your ability. I really feel for you, but I do believe you will eventually see the day that you are free of them, mostly because of your age. I am very sorry you are suffering with these things and wish you the very best of luck!
 
avatar
HeadachesSuck22 replied to getridofthismigraine1's response:
Well...i'm glad to hear it couldn't have caused any damage. What else has your doctor told you?
Sandra
 
avatar
getridofthismigraine1 replied to Tygr417's response:
thank you very very much for your reply. And its true, i really belive people dont think i have this intense pain in my head and i do and have for almost 7 months now. Ive seen a neurologist but he just gave me Valium and topamax, Valium is helpful for those really stressful times.Topamax i have a feeliing doesn't do anything but im just a lost cause. I cant go to school and i dont like going outside. What is one to do? The light and the noises just kills me!

ps starting to see therapist but i dont think hes going to get much done judging by the first2 appointments.
 
avatar
carpetcrawler5 responded:
With migraines, one begats another because it causes inflammation and nerve irritation, making it easier to get another one, and so on.

How long did you try the Topamax for? You have to be on a preventative medication for at least a month at a good dose to see if it will help you. Some people take 200 mgs of it. Otherwise ask to try another one, because there are many of them.

I don't blame you for being depressed about it, it hurts all of us and can be frustrating when you go to the dr and he or she can't help and we've all been there. But keep trying and also try to get enough excercise because it can help your blood circulate better. Nothing strenous tho, just walking or swimming. Also try putting ice around your head.
 
avatar
getridofthismigraine1 replied to carpetcrawler5's response:
I've been taking Topamax for a good at the minimum Of two to -two and a half months. I also keep having panic attacks because I think I'm dieting and. Because sometimes a really bad one hits and a start to panic and my heart races and I think I'm gunna have a seizure even though I never I have before. I'm a wreck.


Helpful Tips

Soda for Sinuses
I know this sounds crazy but I swear by a can of Coca-Cola whenever my sinus headaches flare. Gives me a long for medicine to kick into ... More
Was this Helpful?
23 of 37 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Pain Disorders Center